MAUDE Adverse Event Report: ROCHE DIAGNOSTICS ELECSYS PTH; RADIOIMMUNOASSAY, PARATHYROID HORMONE

ROCHE DIAGNOSTICS ELECSYS PTH; RADIOIMMUNOASSAY, PARATHYROID HORMONE
Model Number PTH
Medical Device Problem Codes Incorrect Measurement (1383); High Test Results (2457)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/11/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The patient samples were requested for investigation.(b)(6).
 
Event or Problem Description
The initial reporter stated they received questionable results for two samples collected from the same patient and tested with the elecsys pth immunoassay on a cobas 8000 e 801 module (serial number (b)(4)).The results were reported outside of the laboratory and questioned by the clinician.The value was expected to be very low as the patient no longer has a parathyroid gland.The first sample resulted in a pth value of 949.00 ng/l when tested on the e 801 module.The second sample resulted in a pth value of 931.00 ng/l when tested on the e 801 module on (b)(6) 2022.This sample was also tested on an abbott alinity ci-series analyzer, resulting in a pth value of < 4.0 pg/ml on (b)(6) 2022.
 
Additional Manufacturer Narrative
Calibration and control data showed no indication of a reagent issue.A sample from the patient was provided for investigation.The investigation showed the sample contained heterophilic antibodies which interfered with the assay components, leading to implausibly high pth values.Further investigations of the sample with a heterophilic blocking tube indicated a human anti mouse antibody (hama) interference.Per product labeling: "in rare cases, interference due to extremely high titers of antibodies to analyte-specific antibodies, streptavidin or ruthenium can occur.These effects are minimized by suitable test design." the investigation could not identify a product problem.

Brand Name
ELECSYS PTH
Common Device Name
RADIOIMMUNOASSAY, PARATHYROID HORMONE
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
Manufacturer (Section G)
ROCHE DIAGNOSTICS GMBH
sandhoferstrasse 116
na
mannheim (baden-wurttemberg) 68305
GM   68305
Manufacturer Contact
michael leslie
9115 hague road
na
indianapolis, IN 46250
3175214343
MDR Report Key14142965
Report Number1823260-2022-01106
Device Sequence Number4142537
Product Code CEW
UDI-Device Identifier04015630939787
UDI-Public04015630939787
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K070709
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/31/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2022
Device Model NumberPTH
Device Catalogue Number07251068190
Device Lot Number50767501
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/31/2022
Supplement Date Received by Manufacturer05/09/2022
Initial Report FDA Received Date04/19/2022
Supplement Report FDA Received Date05/31/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown